Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 120, NWS St. Louis, MO

May 3, 2013Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this river flood warning at May 3, 2013, 8:46 AM CDT for Crawford County, Washington County, Missouri. It took effect at May 3, 2013, 8:53 PM CDT. It was in force for 4 days.

The area

The counties it named.

The facts

Issued
May 3, 2013, 8:46 AM CDT (13:46 UTC)
In effect from
May 3, 2013, 8:53 PM CDT
Expired
May 7, 2013, 9:24 AM CDT
In force
4 days
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 15.92 ft at May 4, 2013, 5:00 PM CDT.

actionminormoderate510152005/0305/0405/0505/0605/0705/08
Action stage
9 ft
Minor stage
11 ft
Moderate stage
20 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 3, 7:00 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 3, 7:00 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
700 AM CDT FRI MAY 3 2013

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 214 AM CDT FRI MAY 3 2013

QUITE THE UNUSUAL SYNOPTIC PATTERN FOR EARLY MAY AS A STRONG UPPER
LEVEL TROF IS BEGINNING TO CLOSE OFF A CIRCULATION ALONG THE
KANSAS/OKLAHOMA BORDER THIS MORNING. AT THE SURFACE...A NEARLY
STATIONARY FRONT WILL WAVER LITTLE ACROSS OUR EASTERN COUNTIES WHILE
SURFACE LOW PRESSURE DEVELOPS AND MOVES NORTH-NORTHWEST TODAY AND
TONIGHT PARALLELING THE MISSISSIPPI RIVER. THIS WILL PROVIDE
WIDESPREAD RAIN TO THE CWA OVER THE NEXT 24 HOURS...WITH THE
HEAVIEST AMOUNTS...UP TO 3.0 INCHES...ACROSS EASTERN MISSOURI AND
WESTERN ILLINOIS. FLOOD WATCH LOOKS ON TARGET AND NO CHANGES ARE
PLANNED AT THIS TIME.

THE MID/UPPER LEVEL LOW WILL BEGIN TO SLOWLY MOVE SOUTH OF THE AREA
THIS WEEKEND...TREKKING THROUGH ARKANSAS AND INTO THE SOUTHEAST
UNITED STATES BY EARLY NEXT WEEK. HAVE GOT TO GIVE CREDIT TO THE GFS
MODEL WHICH NAILED THIS FORECAST DAYS AGO WHEN THE ECWMF WAS
SHUNTING THE CIRCULATION NORTH INTO THE UPPER MIDWEST/GREAT LAKES.

MAIN BAND OF STEADY RAIN WILL SLOWLY LIFT EAST NORTHEAST ON SATURDAY
AND PRECIPITATION SHOULD BECOME MORE SHOWERY AS THE SURFACE LOW
PRESSURE OCCLUDES UNDER THE PARENT UPPER LOW. SLOW MOVEMENT OF THE
SYSTEM WILL RESULT IN CONTINUED CHANCES OF SHOWERS SATURDAY NIGHT
AND SUNDAY...WITH THE HIGHEST POPS ALONG AND SOUTH OF I-44 IN
MISSOURI AND I-70 IN ILLINOIS.

TEMPERATURES WILL BE BELOW NORMAL THROUGH THE SHORT TERM
PERIOD...WITH THE COLDEST VALUES EXPECTED TODAY ACROSS MISSOURI AND
EXTREME WESTERN ILLINOIS. SIDED WITH COLDER MET MOS VALUES.

CVKING

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 214 AM CDT FRI MAY 3 2013

UPPER LEVEL LOW PRESSURE SYSTEM FINALLY MOVES INTO THE SOUTHEAST
UNITED STATES EARLY NEXT WEEK...BUT GFS AND GEM DEPICT A
REINFORCING SHORTWAVE DIVING SOUTH FROM THE PLAINS...KEEPING THE
COLD AIR ALOFT IN PLACE AND SETTING THE STAGE FOR DIURNAL SHOWERS
AND ISOLATED THUNDERSTORMS TO FORM ON MONDAY AFTERNOON. ECWMF IS
LESS AGGRESSIVE WITH THE NORTHERN SHORTWAVE...AND THEREFORE IS DRY
FOR MONDAY.

FORECAST GETS EVEN MORE UNCLEAR DUE TO HOW THE MODELS HANDLE THE
NORTHERN SHORTWAVE AND THE NEXT SOUTHERN SYSTEM THAT PULLS INTO
THE PLAINS BY MIDWEEK. REGARDLESS...IT APPEARS THAT THE THREAT OF
THUNDERSTORMS WILL RETURN BY THURSDAY AFTERNOON...IF NOT SOONER.

TEMPERATURES WILL MODERATE BACK TO SEASONAL NORMALS.

CVKING

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 640 AM CDT FRI MAY 3 2013

IFR FLIGHT CONDITIONS WITH LIGHT TO OCCASIONALLY MODERATE RAIN AND
FOG WILL PREVAIL TODAY. THERE ARE SOME BREAKS IN THE IFR MOVING
ACROSS THE AREA THIS MORNING...BUT THINK THESE BREAKS SHOULD FILL
IN THROUGH THE MORNING HOURS. IFR FLIGHT CONDITIONS WITH LIGHT TO
MODERATEARE LIKELY TO CONTINUE TONIGHT A SLOW MOVING STORM SYSTEM
AFFECTS THE REGION.

SPECIFICS FOR KSTL...
IFR FLIGHT CONDITIONS WITH LIGHT TO OCCASIONALLY MODERATE RAIN AND
FOG WILL PREVAIL TODAY. THERE ARE SOME BREAKS IN THE IFR MOVING
ACROSS THE AREA THIS MORNING...BUT THINK THESE BREAKS SHOULD FILL
IN THROUGH THE MORNING HOURS. IFR FLIGHT CONDITIONS WITH LIGHT TO
MODERATEARE LIKELY TO CONTINUE TONIGHT A SLOW MOVING STORM SYSTEM
AFFECTS THE REGION.

CARNEY

&&

.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS     48  43  52  47 / 100 100  60  60
QUINCY          45  42  53  46 / 100 100  70  30
COLUMBIA        37  35  53  43 / 100  70  30  30
JEFFERSON CITY  39  36  52  43 / 100  60  30  30
SALEM           64  50  53  48 / 100 100  90  70
FARMINGTON      42  37  52  43 / 100  90  20  60

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD MO-FRANKLIN MO-
     IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-REYNOLDS MO-ST.
     CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CALHOUN IL-CLINTON
     IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-MONROE IL-
     MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 3, 2:52 AM CDT, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
252 AM CDT FRI MAY 3 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
252 AM CDT FRI MAY 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THE ILLINOIS RIVER REMAINS ABOVE MAJOR FLOOD LEVEL. PLEASE SEE
THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF EAST CENTRAL AND
SOUTHEAST MISSOURI AS WELL AS SOUTHWEST ILLINOIS THROUGH THIS
EVENING. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES MAY CAUSE
FLOODING OF LOW LYING AREAS AS WELL AS RIVERS...CREEKS...AND
STREAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE ILLINOIS RIVER WILL REMAIN ABOVE MAJOR FLOOD LEVEL. PLEASE
SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY RAINFALL AMOUNTS GREATER THAN
TWO INCHES TO THE NATIONAL WEATHER SERVICE.

CVKING

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:16 AM CDTRiver Flood WarningLSXSaint Charles43 hr
May 3, 8:46 AM CDTRiver Flood WarningLSXJefferson4 days
May 3, 8:46 AM CDTRiver Flood WarningLSXFranklin, Jefferson5 days
May 3, 8:46 AM CDTRiver Flood WarningLSXJefferson, Saint Louis5 days
May 3, 8:46 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
May 3, 9:46 AM CDTRiver Flood WarningLSXLincoln67 hr
May 3, 10:19 AM CDTRiver Flood WarningLSXReynolds4 days
May 3, 3:10 PM CDTAreal Flood WarningLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more8 hr
May 3, 5:01 PM CDTAreal Flood WarningLSXJefferson7 hr
May 2, 8:48 PM CDTRiver Flood WarningLSXFayette11 days

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.